Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 306, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2008, 5:21 PM CDT for Washington County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 21, 2008, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Washington County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 212221 SVRLSX MOC221-212300- /O.NEW.KLSX.SV.W.0306.080621T2221Z-080621T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 521 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 600 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF OLD MINES...OR 4 MILES EAST OF ANTHONIES MILL...AND MOVING SOUTHEAST AT 22 MPH. * LOCATIONS IMPACTED INCLUDE... OLD MINES... POTOSI... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3808 9069 3789 9080 3804 9110 3817 9101 TIME...MOT...LOC 2221Z 297DEG 19KT 3809 9098 $$ TES
1 follow-up statement
000 WWUS53 KLSX 212243 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 543 PM CDT SAT JUN 21 2008 MOC221-212300- /O.CON.KLSX.SV.W.0306.000000T0000Z-080621T2300Z/ WASHINGTON MO- 543 PM CDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL WASHINGTON COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LATTY...OR ABOUT NEAR POTOSI...MOVING SOUTHEAST AT 21 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OLD MINES AND POTOSI. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3803 9108 3811 9087 3808 9069 3789 9080 TIME...MOT...LOC 2243Z 301DEG 19KT 3797 9085 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:23 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 21, 4:23 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT SAT JUN 21 2008 .DISCUSSION... /423 PM CDT SAT JUN 21 2008/ MAIN CONCERNS OVER THE NEXT 60HRS WILL BE TIMING OF THE VARIOUS LO LEVEL FOCI AND UPPER LEVEL DISTURBANCES THAT WILL BE CROSSING THRU THE FA DURING THIS TIME IN THE NWLY MID LEVEL FLOW PATTERN THAT HAS DOMINATED THE MID MS VALLEY THE PAST FEW DAYS. THIS WILL SIMPLY BE REPEATED IN THE EXTENDED PERIOD. SCATTERED TSRA IS FOLLOWING A TROF MOVING SWD THRU THE FA VERY WELL...AND EXPECT THIS TO CONTINUE INTO THE SRN FA INTO THE ERY EVNG HOURS BEFORE DISSPATING OR MOVING S OF THE FA. ROUND TWO FOR TONIGHT WILL THEN COME WITH AN APPROACHING SHORTWAVE FROM THE NW WHICH WE NOW SEE KICKING OFF TSRA OVER THE MID MO VALLEY. THIS SHOULD EVOLVE TO A SML MCS AND MOVE SEWD INTO THE FA LATE TONIGHT AND SUNDAY MORNING. THE EXPECTED BOUNDARY SHOULD LAY OUT FURTHER SWWD TO JUST S OF THE I-70 CORRIDOR AND IGNITE NEW TSRA FOR THE AFTN HRS. THIS ACTIVITY SHOULD ALL HEAD INTO THE SRN FA DURING SUNDAY EVENING. ENOUGH INSTABILITY WILL EXIST TO CONTINUE SEVERE POTENTIAL DURING SUNDAY AFTERNOON AND EARLY EVENING. AFTER A BRIEF QUIET PERIOD ON MONDAY AND MONDAY NIGHT...LOOK FOR THE NEXT ROUND OF TSRA ON TUESDAY AS MOISTURE RETURNS IN FULL FORCE ALONG WITH THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES AND A WRMFNT NOSING N. FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...GENERAL H500 FLOW PATTERN THAT WE HAVE BEEN EXAMINING THE PAST FEW DAYS HAS NOT CHANGED MUCH WITH THIS RUN OF THE MEDIUM RANGE MODELS...WITH A PERSISTENT NWLY FLOW...ALBEIT DE-AMPLIFIED SOME EARLY IN THE PERIOD. THE SIGNALS ARE ALSO THERE THAT A SERIES OF DISTURBANCES WILL SLIDE SEWD DOWN THIS FLOW AND KICK UP SOME TSRA JUST ABOUT EACH DAY. TIMING IS ALSO DIFFICULT TO ASCERTAIN AT THIS TIME. SO SINCE I INHERITED CHANCE POPS THRU THIS ENTIRE PERIOD...SEE NO REASON TO CHANGE THEM AT THIS TIME. PERSISTENT SLY SFC FLOW...SO COMMON DURING THE SUMMER MONTHS...WILL ALSO ALLOW DEWPOINTS TO CREEP UP TO AROUND 70F...ESPECIALLY WHEN EVAPOTRANSPIRATION IS TAKEN INTO ACCOUNT. TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL DURING THIS PERIOD...WITH 85-90F MAX TEMPS EXPECTED. TES && .AVIATION... /1239 PM CDT SAT JUN 21 2008/ FOR THE 18Z TAFS...A COLD FRONT THAT EXTENDS FROM NORTHEASTERN INDIANA THROUGH SOUTH CENTRAL ILLINOIS THEN INTO CENTRAL MISSOURI WILL SLIDE SOUTH THROUGH THE REST OF THE AREA BY THIS EVENING. THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AS IT MOVES SOUTH. HOWEVER...THUNDERSTORMS ARE EXPECTED TO BE SCATTERED AND CHANCES OF THEM IMPACTING A TERMINAL ARE TOO REMOTE TO INCLUDE IN TAFS. OTHERWISE...WINDS ARE EXPECTED TO BE WESTERLY JUST AHEAD OF THE FRONT AND BECOME NORTHWEST TO NORTH BEHIND THE FRONT. MCS DEVELOPMENT STILL A POSSIBILITY OVER WESTERN IOWA TONIGHT WITH IT SLIDING SOUTHEAST TOWARDS TAF SITES...SO ADDED VCTS/VCSH TO SITES BEGINNING AROUND 09Z FOR KUIN...10Z FOR KCOU AND AROUND 12Z FOR KSUS/KSTL. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 4:40 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT SAT JUN 21 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 440 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER AREAS SOUTH OF INTERSTATE 70 EARLY THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL TO ONE INCH IN DIAMETER AND GUSTY WINDS TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT ACROSS MAINLY CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AS THE PRIMARY THREAT. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA ON SUNDAY... ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME STORMS MAY BE SEVERE...ESPECIALLY FOR AREAS ABOUT 50 MILES EITHER SIDE OF THE INTERSTATE 70 CORRIDOR. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM TUESDAY THROUGH FRIDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR PARTS OF SOUTHEAST MISSOURI THROUGH EARLY EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 21, 3:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL AFFTON 38.55N 90.33W
06/21/2008 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
ALONG GRAVOIS ROAD.
&&
EVENT NUMBER 00495
SIPPRELLLocal storm report, Jun 21, 3:35 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 NW LEMAY 38.54N 90.30W
06/21/2008 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
IN VICINITY OF HIGHWAYS 270 AND 21 AS WELL AS LINDBURGH
AND TESSON FERRY ROAD IN CONCORD VILLAGE...MISSOURI.
&&
EVENT NUMBER 00496
SIPPRELLLocal storm report, Jun 21, 4:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 SW PEVELY 38.27N 90.42W
06/21/2008 JEFFERSON MO LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN IN THE PEVELY AND
HORINE MISSOURI REGION.
&&
EVENT NUMBER 00497
SIPPRELLLocal storm report, Jun 21, 4:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 NNE HILLSBORO 38.25N 90.56W
06/21/2008 E0.75 INCH JEFFERSON MO TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF HIGHWAYS 21 AND A
&&
EVENT NUMBER 00498
TESLocal storm report, Jun 21, 4:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 ESE HILLSBORO 38.22N 90.52W
06/21/2008 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
&&
EVENT NUMBER 00499
SIPPRELLLocal storm report, Jun 21, 4:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 S FESTUS 38.18N 90.41W
06/21/2008 M1.00 INCH JEFFERSON MO TRAINED SPOTTER
QUARTER SIZE HAIL AND LARGE TREE LIMBS DOWN (GREATER
THAN 6 INCHES0 3 MILES SOUTH OF FESTUS ON U.S. 67
&&
EVENT NUMBER 00500
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:35 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| Jun 21, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| Jun 21, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 51 min |
| Jun 21, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 51 min |
| Jun 21, 6:21 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.